Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a result of Faltings via tight closure


Author: Tirdad Sharif
Journal: Proc. Amer. Math. Soc. 138 (2010), 3495-3499
MSC (2010): Primary 13A35, 14M10
DOI: https://doi.org/10.1090/S0002-9939-10-10379-7
Published electronically: May 10, 2010
MathSciNet review: 2661549
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using a result in the theory of tight closure on $ F$-rational rings, we prove a criterion for local rings of positive prime characteristic to be complete intersections. As an application of our criterion, we give a new and simple proof for an extension of an algebraic result of Faltings that was used by Taylor and Wiles for a simplification of the proof of the minimal deformation problem.


References [Enhancements On Off] (What's this?)

  • 1. D. Eisenbud, Commutative algebra with a view toward algebraic geometry, Springer, 1995. MR 1322960 (97a:13001)
  • 2. M. Hochster, C. Huneke, Tight closure, invariant theory, and the Briançon-Skoda theorem, J. Amer. Math. Soc. 3 (1990), 31-116. MR 1017784 (91g:13010)
  • 3. M. Hochster, C. Huneke, Tight closure of parameter ideals and splitting in module-finite extensions, J. Algebraic Geom. 3 (1994), no. 4, 599-670. MR 1297848 (95k:13002)
  • 4. C. Huneke, Tight closure and its applications, with an appendix by Melvin Hochster. CBMS Regional Conference Series in Mathematics, 88, Amer. Math. Soc., Providence, RI, 1996. MR 1377268 (96m:13001)
  • 5. H. Matsumura, Commutative ring theory, Cambridge Studies in Advanced Mathematics, 8, Cambridge University Press, Cambridge, 1989. MR 1011461 (90i:13001)
  • 6. K. A. Ribet, Galois representations and modular forms, Bull. Amer. Math. Soc. (N.S.) 32 (1995), no. 4, 375-402. MR 1322785 (96b:11073)
  • 7. R. Taylor, A. Wiles, Ring-theoretic properties of certain Hecke algebras, Ann. of Math. (2) 141 (1995), 553-572. MR 1333036 (96d:11072)
  • 8. A. Wiles, Modular elliptic curves and Fermat's last theorem. Ann. of Math. (2) 141 (1995), no. 3, 443-551. MR 1333035 (96d:11071)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13A35, 14M10

Retrieve articles in all journals with MSC (2010): 13A35, 14M10


Additional Information

Tirdad Sharif
Affiliation: School of Mathematics, Institute for Research in Fundamental Sciences (IPM), P.O. Box 19395-5746, Tehran, Iran
Email: sharif@ipm.ir

DOI: https://doi.org/10.1090/S0002-9939-10-10379-7
Keywords: Complete intersection algebras, deformation algebras, Hecke algebras, tight closure
Received by editor(s): April 28, 2009
Received by editor(s) in revised form: January 13, 2010
Published electronically: May 10, 2010
Additional Notes: The author was supported by a grant from IPM (No. 83130311).
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2010 American Mathematical Society

American Mathematical Society